Feb 9, 2007
My brother is currently taking Atazanivir, Ritonavir and Tenoforir. He was on Abacavir but had to be stopped as he had a bad reaction and they also stopped him on Viread as he developed pain in his feet last summer. It started off quite mild and month by month it has got worse. He saw a Neurologist who said he prob had nerve damage. He also suffers with Dimentia which has caused him problems with his mobility and also urinary problems he can't stop urinating. For his dementia he takes only Olanzapine 5mg twice a day (but compared to how he was a year ago and the many drugs he was taking he is a million times better)
He needs Zoplicone to sleep as his pain in his feet and the urinating is worse at night and the pain burns and he can't have bed sheets on them. They also burn all day and can't wear socks or shoes and he feels like a hammer is banging on them all the time.
They tried him on Gabapentin but it caused him problems mentally and therefore needs to keep away from any mood stimulating drugs.
He tried Fentanyl patches up to 75mg and that didn't help. Whilst taking the patches he was taking Tramadal 2 x 50mg 4 to 6 times a day and Panadol every 4 hours. Also Lidocaine Gel. The above helped the first few days and he was feeling like he was in heaven and he was so happy and then they stopped working.
He is so desperate as he has no pain releif and wants to end his life. Surely there must be something that will give him relief and some quality of life ??
Can you help with any suggestions?
Many Thanks for you time. I wish you and all your readers good health.
| Response from Dr. Horwath
Your brother is suffering from peripheral neuropathy. There are other medications that may be helpful, such as carbamazepine or amitriptyline. A conversation with the doctor about the other treatment options should be helpful.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Muscle Ache A Symptom Of HIV?
- Coated Tongue After Swallowing Cum Worried I Have HIV
- Flu Symptoms After Having Sex During Period Worried I Have HIV
- Headache After Unprotected Anal Sex Worried I Have HIV
- Muscle Ache After Giving Oral Sex Does It Mean I Have HIV
- Pain In Penis After Having Sex During Period What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.